# SDR CA990715031

- Difficulty date: June 17, 1999
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Cvac 285ACFBABB
- Aircraft time: 12,724 hours
- Engine: Pwa R183092
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Torque Tube
- Part number: 28B4028
- Condition: Corroded
- Location: Lt Aft Arm
- Part time: 12,767 hours
- Component: Torque Tube
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ANNUAL INSPECTION, A SPECIAL INSPECTION WAS CARRIED OUT DUE TO A REPORT BY THE U.K. GOVERNMENT (AAIB BULLETIN NR:  1/99, REF:   EW/C98/7/9 CATEGORY: 1.1).  THE BULLETIN DETERMINED THAT THE LT GEAR DOOR COLLAPSED INWARDS DUE TO THE INABILITY OF THE CORRODED TORQUE TUBE BEING ABLE TO RESIST THE RANGE OF LOADS WHICH MIGHT BE IMPOSED OVER A WATER LANDING.  UPON INSPECTION OF THE NOSE LANDING GEAR DOOR TORQUE TUBES IT WAS DISCOVERED THAT  LT TORQUE TUBE HAD VISIBLE CORROSION AT THE AFT OPERATING ARMS - THE SAME LOCATION AS THE CATALINA THAT CRASHED - AND UPON REMOVAL OF THE RT TORQUE TUBE CORROSION WAS FOUND INTERNALLY.
